Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 287, NWS Blacksburg, VA

June 11, 20115 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 7:09 PM EDT for 5 counties in North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 7:09 PM EDT (23:09 UTC)
Expired
Jun 11, 2011, 7:51 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:15 PM EDTTSTM WND DMGGlendale Springs, NCPART OF ROOF ON BACKSIDE OF MOBILE HOME BLOWN OFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS51 KRNK 112309
SVRRNK
NCC005-009-171-189-193-120030-
/O.NEW.KRNK.SV.W.0287.110611T2309Z-110612T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
  NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CENTRAL WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
  NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 830 PM EDT.

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR GLENDALE SPRINGS...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MC GRADY...
  ABSHERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3653 8081 3619 8127 3627 8171 3657 8126
TIME...MOT...LOC 2310Z 283DEG 11KT 3637 8133

$$
3 follow-up statements
529 
WWUS51 KRNK 112329
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT SAT JUN 11 2011

NCC189-112339-
/O.CAN.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
WATAUGA NC-
729 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WATAUGA COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3623 8148 3629 8158 3656 8114 3653 8081
      3619 8127
TIME...MOT...LOC 2329Z 283DEG 11KT 3634 8127

$$

NCC005-009-171-193-120030-
/O.CON.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
ALLEGHANY NC-ASHE NC-SURRY NC-WILKES NC-
729 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR ALLEGHANY...SOUTHEASTERN ASHE...NORTHWESTERN SURRY AND
NORTHWESTERN WILKES COUNTIES...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MC GRADY...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAUREL SPRINGS...
  MC GRADY...
  HALLS MILLS...
  DOUGHTON PARK...
  ABSHERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3623 8148 3629 8158 3656 8114 3653 8081
      3619 8127
TIME...MOT...LOC 2329Z 283DEG 11KT 3634 8127

$$
895 
WWUS51 KRNK 112341
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT SAT JUN 11 2011

NCC171-112352-
/O.CAN.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
SURRY NC-
741 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SURRY COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3623 8147 3627 8152 3647 8113 3642 8095
      3619 8127
TIME...MOT...LOC 2342Z 291DEG 14KT 3638 8107 3622 8127

$$

NCC005-009-193-120030-
/O.CON.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
ALLEGHANY NC-ASHE NC-WILKES NC-
741 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN ALLEGHANY...SOUTHEASTERN ASHE AND NORTHWESTERN
WILKES COUNTIES...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ABSHERS TO WILBAR...
OR ALONG A LINE EXTENDING FROM TRAPHILL TO WILBAR...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  ABSHERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3623 8147 3627 8152 3647 8113 3642 8095
      3619 8127
TIME...MOT...LOC 2342Z 291DEG 14KT 3638 8107 3622 8127

$$
695 
WWUS51 KRNK 112351
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT SAT JUN 11 2011

NCC005-009-193-120001-
/O.CAN.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
ALLEGHANY NC-ASHE NC-WILKES NC-
751 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGHANY...
SOUTHEASTERN ASHE AND NORTHWESTERN WILKES COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3623 8147 3627 8152 3647 8113 3642 8095
      3619 8127
TIME...MOT...LOC 2351Z 291DEG 14KT 3637 8103 3621 8123

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:46 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 11, 6:46 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT SAT JUN 11 2011

.SYNOPSIS...
A COLD FRONT WILL TRACK FROM THE OHIO VALLEY INTO THE AREA BY
SUNDAY AFTERNOON. HIGH PRESSURE WILL SHIFT EAST ACROSS THE GREAT
LAKES INTO THE MID ATLANTIC AND NORTHEAST SUNDAY INTO MONDAY WITH
DRIER AIR ARRIVING EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BROKEN LINE OF THUNDERSTORMS HAD JUST EXITED THE EASTERN COUNTY
WARNING AREA. RADAR CONTINUED TO SHOW SCATTERED THUNDERSTORMS FROM
GRAYSON COUNTY INTO THE NORTHWEST NORTH CAROLINA MOUNTAINS.
ANOTHER CLUSTER OF STORMS MOVING EAST OUT OF KENTUCKY IS EXPECTED
TO REACH THE SOUTHWEST COUNTY WARNING AREA BY 8PM. SOME STORMS
WILL WEAKEN WITH THE LOSS OF HEATING AFTER SUNSET BUT COVERAGE
WILL STILL BE ISOLATED TO SCATTERED OVERNIGHT.

THE SFC FRONT ACROSS THIS AFTN WAS ACROSS THE OHIO VALLEY INTO MID
MISSISSIPPI VALLEY. THIS FRONT WILL SHIFT SEWD TOWARD THE AREA
LATE TONIGHT INTO SUNDAY.

OUTSIDE OF THE STORMS WILL SEE PARTLY TO MOSTLY CLOUDY CONDITIONS
TONIGHT WHICH SHOULD HOLD TEMPS UP IN THE 60S FOR
LOWS....ESPECIALLY SINCE THE SURFACE DEW POINTS WILL BE IN THE
60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...LEANING TOWARD A GFS/ECMWF BLEND WILL SEE THE FRONT SLIDE
ACROSS THE CWA AND BE EAST OF US BY SUNDAY EVENING. THE FRONT
SHOULD FOCUS ANOTHER ROUND OF SHOWERS AND STORMS ALONG/AHEAD OF IT
IN THE MORNING OVER THE MTNS AND EAST OF THE BLUE RIDGE IN THE
AFTN BEFORE DRIER/STABLE AIR ARRIVE.

WITH SHOWERS AND STORMS AROUND MIXED IN WITH SOME SUNSHINE...WENT
WITH A LITTLE COOLER ON HIGHS THAN MAV MOS...WITH LOWER 80S MTNS
TO NEAR 90 OUT EAST.

A CHANGE IN AIR MASS WILL BE NOTICED SUNDAY NIGHT INTO TUESDAY AS
THE FRONT STAYS SOUTHEAST OF US. LOOK FOR HIGH PRESSURE TO NOSE
SWD INTO THE AREA THIS PERIOD WITH LESS HUMID AIR.

SHOULD SEE LOWS BY TUESDAY MORNING IN THE 40S IN THE MTNS...WITH
50S IN THE PIEDMONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A
TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER
EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF
THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO
VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING
INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME
INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST
RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH.

UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS
SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL
BY SAT.

THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA
THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS
LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT
ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH.
WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT
WITH BEST CHANCE THU-FRI.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY
EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE-
ESTABLISHED.

ISOLATED TO SCATTERED THUNDERSTORMS AREA EXPECTED ALONG AND AHEAD
OF A COLD FRONT TONIGHT AND SUNDAY. THROUGH 15Z ON SUNDAY WILL
ONLY INCLUDE THUNDER AND CB IN THE TAF IF RADAR TRENDS INDICATE
IMMINENT IMPACT ON THE AIRPORTS. AFTER 15Z SUNDAY EXPECT MORE
WIDESPREAD COVERAGE AS THE FRONT GOES THROUGH SO TAFS WILL INCLUDE
A FEW HOURS OF MVFR TO IFR CONDITIONS WITH THUNDER...HEAVY
RAIN...AND GUSTY WINDS.

THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND TO
THE NORTHWEST THEN NORTH FOR SUNDAY NIGHT AND MONDAY ALONG WITH
BRINGING IN A LESS HUMID AIR MASS. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY...AND POSSIBLY
WEDNESDAY. RETURN FLOW WITH MOISTURE COMING BACK INTO THE REGION
FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR AFTERNOON POP UP
SHOWERS AND STORMS OVER THE MOUNTAINS BY THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...AMS
SHORT TERM...RCS/WP
LONG TERM...WP
AVIATION...AMS/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 AM EDT SAT JUN 11 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-120745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
340 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.

In the hours before

Local storm report, Jun 11, 6:16 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             4 SSW MEADOWS OF DAN    36.68N 80.45W
06/11/2011  E0.50 INCH       PATRICK            VA   COCORAHS

0243 PM     HAIL             1 ESE PIPERS GAP        36.65N 80.81W
06/11/2011  E1.25 INCH       CARROLL            VA   BROADCAST MEDIA

            HAIL BROKE WINDOWS OUT. TREE LIMBS ALSO DOWNED.

0304 PM     HAIL             2 SW ROCKY MOUNT        36.98N 79.91W
06/11/2011  E0.75 INCH       FRANKLIN           VA   TRAINED SPOTTER

            ALSO SMALL LIMBS DOWN.

0438 PM     TSTM WND DMG     5 NNW ELKIN             36.33N 80.88W
06/11/2011                   WILKES             NC   LAW ENFORCEMENT

            POWER LINES WERE BLOWN DOWN AT THE INTERSECTION OF
            PLEASANT RIDGE ROAD AND OLD HIGHWAY 21.

&&

WHP
Local storm report, Jun 11, 6:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 SSW EDEN              36.44N 79.77W
06/11/2011                   ROCKINGHAM         NC   PUBLIC

            A TREE FELL TAKING DOWN POWER LINES.

&&

WHP
Local storm report, Jun 11, 6:27 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     1 NNE SPRING MILLS      37.25N 78.92W
06/11/2011                   CAMPBELL           VA   LAW ENFORCEMENT

            THE CAMPBELL COUNTY SHERIFFS OFFICE REPORTS THAT TWO
            TREES WERE BLOWN DOWN ON SPRING MILL ROAD...BLOCKING THE
            ROAD. DIME SIZE HAIL ALSO REPORTED AT THAT LOCATION.

&&

16
Local storm report, Jun 11, 6:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     5 NE ROCKY MOUNT        37.06N 79.84W
06/11/2011                   FRANKLIN           VA   TRAINED SPOTTER

            5-6 TREES BLOWN DOWN.

&&

WHP
Special weather statement, Jun 11, 6:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SAT JUN 11 2011

NCZ001-002-018-019-112330-
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
656 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...WATAUGA AND
WILKES COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF LAUREL SPRINGS...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LAUREL SPRINGS AROUND 705 PM...TWIN OAKS
AROUND 715 PM...MC GRADY AROUND 720 PM...DOUGHTON PARK AROUND 725 PM
AND ABSHERS AROUND 730 PM.

LAT...LON 3658 8123 3657 8122 3657 8113 3651 8092
      3644 8098 3622 8133 3627 8168
Local storm report, Jun 11, 7:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     4 S RONDA               36.16N 80.93W
06/11/2011                   WILKES             NC   911 CALL CENTER

            TREES DOWN ON CLINGMAN ROAD.

0555 PM     TSTM WND DMG     3 SSW SWANCREEK         36.15N 80.88W
06/11/2011                   WILKES             NC   911 CALL CENTER

            TREES DOWN NEAR OLD HIGHWAY 60.

0621 PM     TSTM WND DMG     PLEASANT HILL           36.25N 80.89W
06/11/2011                   WILKES             NC   911 CALL CENTER

            TREES AND POWER LINES DOWN.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:38 PM EDTSevere Thunderstorm WarningRNKRockingham47 min
Jun 11, 1:51 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes54 min
Jun 11, 2:23 PM EDTSevere Thunderstorm WarningRNKSurry67 min
Jun 11, 3:03 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry57 min
Jun 11, 4:10 PM EDTSpecial Weather StatementRNKStokes, Surry65 min
Jun 11, 4:17 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin37 min
Jun 11, 4:41 PM EDTSevere Thunderstorm WarningRNKRockingham50 min
Jun 11, 4:53 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin67 min
Jun 11, 5:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, Wilkes, Yadkin56 min
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin48 min
Jun 11, 6:56 PM EDTSpecial Weather StatementRNKAlleghany34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.